MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAESTRO 4000 CONTROLLER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION MAESTRO 4000 CONTROLLER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 86338
Medical Device Problem Codes Power Conditioning Problem (1474); Therapy Delivered to Incorrect Body Area (1508); Defective Device (2588); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported that the generator started ablating spontaneously without triggering action.During an ablation procedure while inside the patient's right atrium (ra), left atrium (la) and coronary sinus (cs), the maestro generator started ablation spontaneously without triggering action on foot pedal.Also, on multiple occasions, the errors d07 (temperature too high) and d12 (check pump) occurred on generator and p03, p05 and manual mode on the metriq pump.During and immediately before ablation.The troubleshooting measurements applied were according senior fcs guidance on the phone and according to both equipment's 'diagnostic messages guide' for the mentioned errors.The ablation started twice without the physician's command on foot pedal and lasted 15 to 30 seconds, approximately.Ablation was interrupted manually both times with foot pedal action.The generator also produced noise on both occasions and was therefore difficult to determine, before physicians reaction, whether the ablation was onset purposely or spontaneously.Furthermore, due to the complex nature of this case (in terms of tachycardia variation, procedure duration, extensive troubleshooting, etc.), it is difficult to confirm with absolute certainty, at the time of this event, if this event occurred immediately succeeding any troubleshooting maneuvers.No patient complications occurred.
 
Event or Problem Description
It was reported that the generator started ablating spontaneously without triggering action.During an ablation procedure while inside the patient's right atrium (ra), left atrium (la) and coronary sinus (cs), the maestro generator started ablation spontaneously without triggering action on foot pedal.Prior to the inadvertent ablation, the physician had attempted to initiate an ablation by pressing on the foot pedal controller when multiple diagnostic messages subsequently appeared on both the generator and metriq pump.On multiple occasions, the errors d07 (temperature too high) and d12 (check pump) occurred on generator and p03, p05 and manual mode on the metriq pump.During and immediately before ablation.A local boston scientific representative was present at the procedure to assist with managing the equipment and troubleshooting the diagnostic messages.The diagnostic condition was corrected, and the bsc representative cleared the diagnostic messages from the generator and the metriq pump in order to allow for another ablation to be initiated.The troubleshooting measurements applied were according senior fcs guidance on the phone and according to both equipment's 'diagnostic messages guide' for the mentioned errors.At this point, it was reported that the generator began making the noise indicative of rf energy delivery.The physician eventually recognized that the ablation had unexpectedly started and ended the ablation with the foot pedal controller.It was reported that this sequence of events occurred twice during this procedure and the inadvertent ablations lasted between 15 to 30 seconds.Ablation was interrupted manually both times with foot pedal action.The generator also produced noise on both occasions and was therefore difficult to determine, before physicians reaction, whether the ablation was onset purposely or spontaneously.Furthermore, due to the complex nature of this case (in terms of tachycardia variation, procedure duration, extensive troubleshooting, etc.), it was difficult to confirm with absolute certainty, at the time of this event, if this event occurred immediately succeeding any troubleshooting maneuvers.The procedure was successfully completed without further inadvertent ablations and no adverse patient effects were reported.
 
Additional Manufacturer Narrative
Device codes: corrected from device defective 2588 to therapy delivered to incorrect body area 1508.It was indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 evaluation conclusion codes: corrected.It was indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.

Brand Name
MAESTRO 4000 CONTROLLER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9125198
Report Number2134265-2019-11701
Device Sequence Number2597700
Product Code OAD
UDI-Device Identifier08714729861942
UDI-Public08714729861942
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86338
Device Catalogue Number86338
Device Lot Number0509170500
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2019
Supplement Date Received by Manufacturer09/02/2019
09/02/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date11/14/2019
11/15/2019
Patient Sequence Number1